Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 6, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 11, 2014, 6:03 AM CDT for 24 counties in Texas. It took effect at Mar 11, 2014, 11:00 AM CDT. It was in force for 11 hr. 16 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 11, 2014, 6:03 AM CDT (11:03 UTC)
- In effect from
- Mar 11, 2014, 11:00 AM CDT
- Expired
- Mar 11, 2014, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 6:48 PM CDT | DUST STORM | Friona, TX | VISIBILITY OF 2 BLOCKS IN THE CITY. |
| Mar 11, 6:48 PM CDT | DUST STORM | Friona, TX | VISIBILITY OF TWO BLOCKS IN THE CITY. |
| Mar 11, 6:50 PM CDT | DUST STORM | Dimmitt, TX | HABOOB WITH 0 TO 0.5 MILE VISIBILITY. |
| Mar 11, 6:50 PM CDT | DUST STORM | Dimmitt, TX | WALL OF DIRT WITH ZERO TO ONE-HALF MILE VISIBILITY. |
| Mar 11, 7:15 PM CDT | DUST STORM | Muleshoe, TX | VISIBILITY LESS THAN 0.25 MILE. NEAR ZERO VISIBILITY OUTSIDE CITY. |
| Mar 11, 7:15 PM CDT | DUST STORM | Muleshoe, TX | VISIBILITY LESS THAN ONE-QUARTER MILE IN THE CITY. NEAR ZERO VISIBILITY OUTSIDE CITY. |
| Mar 11, 7:46 PM CDT | DUST STORM | Littlefield, TX | HABOOB STRUCK AT 746 PM WITH NEAR ZERO VISIBILITY. |
| Mar 11, 7:46 PM CDT | DUST STORM | Littlefield, TX | WALL OF DIRT STRUCK AT 746 PM. |
| Mar 11, 8:11 PM CDT | DUST STORM | Morton, TX | VISIBILITY ESTIMATED AT 1 BLOCK. |
| Mar 11, 8:30 PM CDT | DUST STORM | Levelland, TX | VISIBILITY OF 0.25 TO 0.5 MILES IN THE CITY. |
| Mar 11, 8:48 PM CDT | DUST STORM | 2 Se Muleshoe, TX | STILL OCCASIONAL ZERO VISIBILITY ALONG HIGHWAY 84. |
| Mar 11, 9:00 PM CDT | NON-TSTM WND GST 58 | 1 Ne Memphis, TX | PEAK GUST SO FAR OF 60 MPH AT 1005 PM. MEASURED BY WEST TEXAS MESONET. |
| Mar 11, 9:00 PM CDT | NON-TSTM WND GST 58 | 1 Ne Memphis, TX | PEAK GUST SO FAR OF 62 MPH AT 1045 PM. MEASURED BY WEST TEXAS MESONET. |
| Mar 11, 9:12 PM CDT | DUST STORM | Brownfield, TX | 0.25 MILE VISIBILITY IN THE CITY. |
| Mar 11, 9:15 PM CDT | HABOOB | Denver City, TX | WALL OF DIRT. VISIBILITY FELL TO 0.5 MILE. |
| Mar 11, 9:15 PM CDT | NON-TSTM WND GST 59 | 2 Ne Dimmitt, TX | MEASURED BY THE WEST TEXAS MESONET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4905 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655 WWUS84 KLUB 111103 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 603 AM CDT TUE MAR 11 2014 TXZ021>024-027>031-033>044-112100- /O.UPG.KLUB.FW.A.0006.140311T1700Z-140312T0300Z/ /O.NEW.KLUB.FW.W.0006.140311T1600Z-140312T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY- COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- GARZA-KENT-STONEWALL- 603 AM CDT TUE MAR 11 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ENTIRE SOUTH PLAINS REGION... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...OUT OF THE WEST TO NORTHWEST AT 20 TO 30 MPH. * HUMIDITY...FALLING TO 10 PERCENT OF LESS ACROSS THE AREA. * WIND SHIFT...A COLD FRONT WILL MOVE ACROSS THE AREA AFTER 6 PM. THIS FRONT WILL BRING AN ABRUPT SHIFT IN WIND DIRECTION TO THE NORTH...AND AN INCREASE IN WIND SPEEDS AND BLOWING DUST. FIREFIGHTERS SHOULD BE PREPARED FOR THE POSSIBILITY OF A SUDDEN WIND SHIFT AND CHANGE IN WIND SPEED ASSOCIATED WITH THIS FRONT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ TXZ025-026-032-112100- /O.NEW.KLUB.FW.W.0006.140311T1600Z-140312T0300Z/ HALL-CHILDRESS-COTTLE- 603 AM CDT TUE MAR 11 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ENTIRE SOUTH PLAINS AREA... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING. * WIND...OUT OF THE WEST TO NORTHWEST AT 20 TO 30 MPH. * HUMIDITY...FALLING TO 10 PERCENT OR LESS ACROSS THE AREA. * WIND SHIFT...A COLD FRONT WILL MOVE ACROSS THE AREA AFTER 6 PM. THIS FRONT WILL BRING AN ABRUPT SHIFT IN WIND DIRECTION TO THE NORTH...AND AN INCREASE IN WIND SPEEDS AND BLOWING DUST. FIREFIGHTERS SHOULD BE PREPARED FOR THE POSSIBILITY OF A SUDDEN WIND SHIFT AND CHANGE IN WIND SPEED ASSOCIATED WITH THIS FRONT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
1 follow-up statement
614 WWUS84 KLUB 112024 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 324 PM CDT TUE MAR 11 2014 TXZ021>044-120300- /O.CON.KLUB.FW.W.0006.000000T0000Z-140312T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 324 PM CDT TUE MAR 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ENTIRE SOUTH PLAINS REGION... * WIND...OUT OF THE NORTHWEST AT 20 TO 30 MPH. * HUMIDITY...10 PERCENT OF LESS. * WIND SHIFT...A COLD FRONT WILL MOVE ACROSS THE AREA AFTER 6 PM. THIS FRONT WILL BRING AN ABRUPT SHIFT IN WIND DIRECTION TO THE NORTH...AND AN INCREASE IN WIND SPEEDS AND BLOWING DUST. FIREFIGHTERS SHOULD BE PREPARED FOR THE POSSIBILITY OF A SUDDEN WIND SHIFT AND CHANGE IN WIND SPEED ASSOCIATED WITH THIS FRONT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 11, 4:03 AM CDT, 2 hours earlier.
Area forecast discussion, Mar 11, 4:03 AM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 403 AM CDT TUE MAR 11 2014 .SHORT TERM... THE STAGE IS SET FOR A EARLY SPRING STRONG WIND/BLOWING DUST AND FIRE WEATHER EVENT TODAY AND TONIGHT. 3 AM SAT IMAGERY AND UPPER-AIR ANALYSIS SHOW A SHARP SHORTWAVE MOVING QUICKLY THROUGH THE INTER-MOUNTAIN WEST. THIS WAVE WILL MOVE ROUGHLY EWD INTO THE CENTRAL PLAINS TODAY...PLACING THE CWA ON THE SRN FLANK OF THE MID-LVL JET MAX WITHIN THE BASE OF THE TROUGH. IN ADDITION...A WEAK SFC TROUGH EXTENDING SWD FROM A LOW IN FAR NE COLO THROUGH THE WRN PANHANDLES INTO ERN NM WILL DEEPEN AND MOVE EAST TODAY. TIGHTENING THE SFC PRESSURE GRADIENT WHILE WINDS SWING AROUND TO THE WEST THEN W-NW. FINALLY...A STRONG COLD FRONT IS MOVING INTO NRN COLO AND WRN NE...THIS FRONT WILL BE THE MAIN DRIVER OF STRONG WINDS THIS EVENING/TONIGHT...MORE ON THAT LATER. WINDS ARE EXPECTED TO PICK UP PRETTY QUICKLY THIS MORNING...THE WEST TEXAS SODAR AT REESE CENTER ALREADY SHOWS 30+ KTS AT 500 FT AGL. WHILE WE DO HAVE SOME SHALLOW MOISTURE IN PLACE ACROSS THE ERN CWA THIS MORNING...UNFORTUNATELY...THIS MOISTURE WILL BE SCOURED OUT QUICKLY AND CRITICAL FIRE WEATHER CONDITIONS COULD DEVELOP BEFORE NOON /SEE DISCUSSION BELOW/. IN GENERAL...WE EXPECT WINDS TO RISE INTO THE 25 TO 35 MPH RANGE ACROSS THE AREA TODAY...SLIGHTLY LOWER IN THE ROLLING PLAINS AND SLIGHTLY MORE ACROSS THE W-SW. THESE WINDS WILL LIKELY REMAIN JUST BELOW ADVISORY LEVELS BUT SHOULD BE SUFFICIENT TO LOFT SOME PATCHY BLOWING DUST. TEMPS WILL BE QUITE WARM FOR MOST OF THE AREA...WITH HIGHS IN THE 80S...PERHAPS PUSHING 90F IN THE SRN ROLLING PLAINS...WHILE CAA COMING IN FROM THE NW SHOULD KEEP TEMPS IN THE 70S ACROSS THE FAR SW TX PANHANDLE AND WRN SPLNS. LATE THIS AFTERNOON...ATTENTION WILL TURN TO THE COLD FRONT WHICH IS EXPECTED TO BE BARRELING SOUTH THROUGH THE PANHANDLES. WHILE GUIDANCE IS IN GOOD AGREEMENT THAT THE FRONT/S PROGRESS WILL BE QUICKER IN THE EAST...LAGGING IN THE WEST...THERE IS STILL A FEW HOURS OF DISAGREEMENT IN THE TIMING OF THE FRONT. WE ARE FAVORING THE HIGH-RES GUIDANCE FROM THE RAP AND THE TTU-WRF...WHICH SHOWS THE FRONT ENTERING CHILDRESS COUNTY AROUND 23 UTC...AND PARMER COUNTY AROUND 00 UTC. BUT OF COURSE THE ACTUAL FROPA COULD VARY A COUPLE HOURS EITHER WAY. AS NOTED PREVIOUSLY...MODELS ARE SHOWING VERY IMPRESSIVE PRESSURE RISES BEHIND THE FRONT THIS EVENING. OBJECTIVE GUIDANCE SUGGESTS THAT WIND SPEEDS COULD REACH HIGH WIND CRITERIA /SUSTAINED SPEED OF AT LEAST 40 MPH AND/OR GUSTS IN EXCESS OF 57 MPH/ ACROSS THE NRN HALF OF THE FA. WE ARE A LITTLE SKEPTICAL THAT WE WILL SEE SUSTAINED HIGH WINDS IN THE LOWER TERRAIN OF THE ROLLING PLAINS...BUT WE ARE PLANNING ON EXTENDING THE HIGH WIND WATCH SOUTH AND EAST ACROSS MUCH OF THE CAPROCK....WITH SOLID ADVISORY-LEVEL WINDS EXPECTED ELSEWHERE. SOMEWHAT INTERESTINGLY...THERE IS A PRONOUNCED WEAKNESS PROGGED IN THE 800-700MB WIND FIELD ACROSS MUCH OF OUR AREA AROUND 0Z. THIS SHOULD NOT HAVE MUCH OF AN IMPACT ON THE OVERALL FCST BUT DEPENDING ON THE TIMING OF THE FRONT...IT COULD LEAD TO A SHORT-DURATION LULL IN GUSTY WINDS BEFORE A BIG INCREASE WITH THE FROPA. AS FOR BLOWING DUST...WE ARE LOOKING FOR A CONCENTRATION OF DIRT AND REDUCTION IN VISIBILITY ALONG AND IMMEDIATELY IN THE WAKE OF THE FRONT...BUT WE DON/T HAVE ANY STRONG INDICATIONS AT THIS TIME THAT VISIBILITIES WILL DROP TO ADVISORY OR DUST STORM LEVELS. THIS IS PARTLY DUE TO THE WIND DIRECTION AND OUR EXPECTATION THAT THE FRONT WILL MOVE THROUGH AFTER PEAK MIXING. IF THE FRONT IS FASTER/STRONGER THAN EXPECTED...THEN DENSE BLOWING DUST MAY BE A GREATER CONCERN. && .LONG TERM... AFTER THE ACTIVE SHORT TERM...THE EXTENDED FORECAST SEEMS RELATIVELY BENIGN BY COMPARISON. GUSTY NORTHERLY WINDS EARLY WEDNESDAY WILL GRADUALLY WEAKEN THROUGH THE DAY AS THE PRESSURE GRADIENT RELAXES AND SURFACE RIDGING SETTLES SQUARELY OVER WEST TEXAS. IT WILL BE CONSIDERABLY COOLER BEHIND THIS EVENINGS FROPA...WITH HIGHS ON WEDNESDAY TOPPING OUT AROUND 10 DEGREES BELOW MID-MARCH AVERAGES. SHORTWAVE RIDGING ALOFT WILL FOLLOW ON THURSDAY WHICH WHEN COUPLED WITH RETURN FLOW ON THE BACK SIDE OF THE DEPARTING SURFACE RIDGE AND RENEWED SURFACE TROUGHING IN THE LEE OF THE ROCKIES WILL MEAN BREEZY SOUTHERLY WINDS WITH TEMPERATURES RECOVERING TO NEAR AVERAGE. ATTENTION WILL THEN TURN WEST TO A CUTOFF UPPER LOW THAT WILL HANG OUT OVER THE GREAT BASIN MID-WEEK. THIS UPPER LOW WILL GET KICKED EASTWARD LATE WEEK AS JET ENERGY MOVES INTO THE PACIFIC NORTHWEST. THERE REMAINS SOME TIMING DIFFERENCES...BUT WHAT IS LEFT OF THE UPPER LOW WILL RACE ACROSS THE SOUTH PLAINS FRIDAY OR FRIDAY NIGHT. UNFORTUNATELY...THIS SYSTEM WILL NOT HAVE MUCH IN THE WAY OF LOW-LEVEL MOISTURE TO WORK WITH...BUT THE GFS AND ECMWF DO CONTINUE TO PAINT POCKETS OF VERY LIGHT QPF SOMEWHERE IN OR NEAR THE CWA. GIVEN THIS SIGNAL...WE WOULD NOT BE SURPRISED TO SEE A FEW SPRINKLES OR LIGHT SHOWERS...BUT THE CHANCE OF MEASURABLE RAIN STILL APPEARS LOW AND WE HAVE MAINTAINED POPS AROUND 10 PERCENT. THE TIMING UNCERTAINTY WITH THE PASSING WAVE DOES ALSO CREATE LOWER CONFIDENCE ON WHEN THE ASSOCIATED FROPA WILL OCCUR. A QUICKER SYSTEM/FRONT COULD MEAN TEMPERATURES A LITTLE COOLER THAN WHAT IS CURRENTLY DEPICTED IN THE FORECAST...THOUGH EITHER WAY THE SYSTEM WILL NOT HAVE MUCH COOL AIR TO WORK WITH. THE FIRST HALF OF THE WEEKEND WILL START OUT ON THE MILD SIDE...WITH HIGHS EXPECTED TO TOP OUT IN THE 60S AND LOWER 70S. HOWEVER...A SHORTWAVE TROUGH IS PROGGED TO DIVE SOUTH-SOUTHEASTWARD TOWARD THE REGION SATURDAY NIGHT. AT A MINIMUM...THIS DISTURBANCE SHOULD HELP DRIVE A DECENT COLD FRONT THROUGH...DROPPING TEMPERATURES BACK BELOW AVERAGE FOR THE SECOND HALF OF THE WEEKEND. LESS CERTAIN IS EXACTLY WHAT LONGITUDE THIS DISTURBANCE PASSES AND THUS WHETHER OR NOT IT CAN BRING A WINDOW FOR PRECIPITATION CHANCES TO THE SOUTH PLAINS. THE MOST RECENT ECMWF HAS TRENDED BACK FURTHER WEST AND WETTER...WHILE THE GFS TRACK IS MORE EASTWARD WHICH WOULD LIKELY BE DRY FOR THE SOUTH PLAINS. WE HAVE MAINTAINED SILENT POPS AROUND 10 PERCENT FOR NOW AND WILL WAIT TO MAKE A MOVE ONE WAY OR THE OTHER UNTIL THE NWP CAN COME INTO BETTER AGREEMENT. REGARDLESS...WARMER AND DRY WEATHER SHOULD KICK OFF EARLY NEXT WEEK AS THE UPPER TROUGH DEPARTS AND SOUTHERLY TO SOUTHWESTERLY SURFACE FLOW REDEVELOPS. && .FIRE WEATHER... LATEST INDICATIONS ARE THAT CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS THE ENTIRE SOUTH PLAINS AREA TODAY AND WE WILL EXPAND AND UPGRADE THE WATCH TO A RED FLAG WARNING FOR OUR WHOLE CWA. DESPITE HIGH RH VALUES ACROSS THE EASTERN SOUTH PLAINS AND ROLLING PLAINS EARLY THIS MORNING...VERY DRY AIR WILL SPREAD EAST RESULTING IN RH VALUES DROPPING UNDER 15 PERCENT BY 10 AM FOR MANY AREAS...AND INTO THE SINGLE DIGITS ACROSS THE ENTIRE AREA THIS AFTERNOON. WHILE WIND SPEEDS MAY BE ON THE LOW END OF CRITERIA ACROSS THE ERN ROLLING PLAINS...IT APPEARS THAT WIND SPEEDS AND RH VALUES WILL SUPPORT AN EXTREMELY CRITICAL DANGER FOR MUCH OF THE SOUTHWEST AND SOUTHERN SOUTH PLAINS. WINDS MAY RELAX FOR A PERIOD AROUND 6 TO 7 PM...BUT THE PASSAGE OF A STRONG COLD FRONT IN THE EVENING WILL BRING AN ABRUPT WIND SHIFT TO THE NORTH AND MUCH STRONGER WINDS SPEEDS. ALTHOUGH COOLING TEMPS AND RISING RH VALUES WILL BEGIN TO REDUCE THE FIRE DANGER...WE WILL KEEP THE RED FLAG WARNING GOING THROUGH 9 PM CDT DUE TO THIS STRONG FRONT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 71 25 52 24 60 / 0 0 0 0 0 TULIA 76 28 54 25 63 / 0 0 0 0 0 PLAINVIEW 77 29 55 26 63 / 0 0 0 0 0 LEVELLAND 78 30 54 26 63 / 0 0 0 0 0 LUBBOCK 80 32 56 28 64 / 0 0 0 0 0 DENVER CITY 80 31 55 25 61 / 0 0 0 0 0 BROWNFIELD 81 33 56 26 63 / 0 0 0 0 0 CHILDRESS 83 34 58 31 65 / 0 0 0 0 0 SPUR 85 35 58 30 65 / 0 0 0 0 0 ASPERMONT 88 36 58 29 65 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>031-033>044. HIGH WIND WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: TXZ021>023-027-028. && 33/23
Hazardous weather outlook, Mar 11, 5:49 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 549 AM CDT TUE MAR 11 2014 TXZ021>044-121100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 549 AM CDT TUE MAR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER WARM...VERY DRY AND BREEZY CONDITIONS WILL RESULT IN A HIGH FIRE DANGER ACROSS THE ENTIRE SOUTH PLAINS AREA LATE MORNING THROUGH THE EVENING. A RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 9 PM. NON PRECIPITATION THE PASSAGE OF A COLD FRONT WILL CAUSE STRONG NORTHERLY WINDS AND BLOWING DUST THIS EVENING THROUGH EARLY WEDNESDAY MORNING. THE STRONGEST WINDS...WITH GUSTS REACHING 60 MPH...ARE POSSIBLE ACROSS THE SOUTHERN PANHANDLE AND NORTHERN AND WESTERN PORTIONS OF THE SOUTH PLAINS. A HIGH WIND WATCH IS IN EFFECT FOR THIS AREA. ADDITIONALLY...A WIND ADVISORY WILL BE IN EFFECT FROM 7 PM TO 2 AM FOR THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 6:39 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 20 hr |
| Mar 11, 3:22 PM CDT | High Wind Warning | LUB | Bailey, Castro, Lamb, Parmer, Swisher | 12 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.